MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G57447
Medical Device Problem Codes Fracture (1260); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.Pma/510(k) #: p200023.Product code: qan.
 
Event or Problem Description
As instructed from cirl "access was right and left femoral vein, and jugular vein with 18fr x 35cm cook sheaths in both the ij & right femoral vein.There was an 8 fr sheath in the left femoral vein.The patient had a 10-year-old celet ivc filter in that was removed prior to placing stents.Once removed, the physician uses ivus to measure the ivc which measured a 14.2mm diameter.He decided to place a 16x60 zilver vena in the ivc right at the confluence from the right femoral vein.Then followed that stent with two 14x140 stents in the common iliac veins.These were all placed from the femoral vein access.The physician used ivus again to confirm placement.He then had to retrieve a piece of filter that had broken off in the liver during the ivc filter retrieval and realized the zilver vena stent that was placed in the ivc had migrated up higher in the ivc.(b)(4) he did mention it could have been dragged up from the catheter he was using to retrieve the piece of ivc filter.The physician tried pushing the stent down with a large snare then decided it needed to come out.He used the large snare from both above and below through the 18fr sheaths to snare and remove the zilver vena stent from the patient.The stent did fracture in 3 pieces but they were able to retrieve all pieces of the stent.(b)(4) the patient did great, no additional surgeries were needed and the final images looked good.I have attached pictures of the initial stents, the migrated stent, the removed stent, and the final image." this file will capture "stent fracture".
 
Event or Problem Description
Supplemental report is being submitted due to additional information received on 30-dec-2021.Confirmation received from clinical that use of the vena stent in the ivc is off-label, this supplement report is being submitted to update the imdrf a code.
 
Additional Manufacturer Narrative
Pma/510(k) #: p200023.Product code: qan.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report is being submitted due to completion of imaging review on 13-may-2022: imaging review completed on 13-may-2022: impression 1.The complaint of zvt7-35-80-16-60 fracture during snare removal is confirmed.An image of the removed fractured stent was provided.2.The three provided images were consistent with the complaint report narrative.The zvt7-35-80-16-60 had been implanted in a the distal ivc.It then migrated to the juxta renal and intrahepatic ivc.Its repositioning or removal was necessary as it would have covered the renal veins.The zvt7-35-80-16-60 was likely displaced by the catheter inserted to remove a celect filter leg from a right inferior accessory hepatic vein.3.The zvt7-35-80-16-60 was likely not oversized to the ivc.4.Civ stents were not inserted into the zvt7-35-80-16-60.
 
Additional Manufacturer Narrative
510k: p200023.Device evaluation: the zvt7-35-80-16-60 device of lot number c1792883 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Document review: prior to distribution zvt7-35-80-16-60 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zvt7-35-120-14-6.0of lot number c1792883 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1792883.It should be noted that the instructions for use (ifu0091-7) states the following: ¿the zilver vena venous stent is intended for use in the iliofemoral veins for the treatment of symptomatic venous outflow obstruction¿.There is evidence to suggest the user did not follow the ifu.It is known that the device was used for stenting of the ivc.This is off label use.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression: 1.The complaint of zvt7-35-80-16-60 fracture during snare removal is confirmed.An image of the removed fractured stent was provided.2.The three provided images were consistent with the complaint report narrative.The zvt7-35-80-16-60 had been implanted in a the distal ivc.It then migrated to the juxta renal and intrahepatic ivc.Its repositioning or removal was necessary as it would have covered the renal veins.The zvt7-35-80-16-60 was likely displaced by the catheter inserted to remove a celect filter leg from a right inferior accessory hepatic vein.3.The zvt7-35-80-16-60 was likely not oversized to the ivc.4.Civ stents were not inserted into the zvt7-35-80-16-60.Root cause review: a definitive root cause of off label use was identified from the available information.From the information provided, it is known that the sent was placed in the ivc.Per clinical input, this is off- label use and the main contributing factor to stent migration.The migration of the stent meant that the user needed to remove the stent to prevent further migration of the stent.This removal of the stent resulted in stent fracture.Summary: complaint is confirmed based on customer testimony.According to the initial reporter, the fractured pieces of the stent were retrieved from the patient within the same operating procedure.The patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to completion of investigation on 29-jun-2022.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key12517679
Report Number3001845648-2021-00691
Device Sequence Number5148907
Product Code NIO
UDI-Device Identifier10827002574479
UDI-Public(01)10827002574479(17)240119(10)C1792883
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/29/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2024
Device Model NumberG57447
Device Catalogue NumberZVT7-35-80-16-60
Device Lot NumberC1792883
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/26/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer09/01/2021
09/21/2021
09/21/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date01/27/2022
06/09/2022
07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale